West Virginia, 2006Flash Flood in West Virginia, April 22, 2006
April 22, 2006 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Apr 22, 2:39 AM EST, 8 hours 6 minutes earlier.
Area forecast discussion, Apr 22, 2:39 AM EST, 8 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
339 AM EDT SAT APR 22 2006
.SHORT TERM (TODAY)...
COOL FRONT WORKING ITS WAY ACROSS CWA ATTM WITH STEADY RAIN IN
ADVANCE. CHANCE TSTMS EARLY THE MORNING FOR OUR FAR SE COUNTIES AS
CONVECTION RIDING UP THE RIDGE LINE. FOR LATER THIS MORNING AND
AFTERNOON SCT RW- AS NEXT LOW DROPS SE INTO THE CENTRAL GREAT LAKES.
ON SUNDAY COLD H5 POOL, MINUS 20 TO MINUS 25, ROTATES INTO CWA FROM
THE NW IN ADVANCE OF UPPER LOW. CHC INSTABILITY SHOWERS CWA-WIDE
SUNDAY WITH LIKELY POPS FAR NORTH CLOSEST TO UPPER LOW AND COLDEST
UPPER TEMPS. LOW TOP TSTMS POSSIBLE SUNDAY AFTERNOON WITH SMALL
HAIL, ESPECIALLY FOR OUR FAR NRN COUNTIES.
&&
.LONG TERM (TONIGHT THROUGH FRIDAY)...
THROUGH THE EXTENDED PORTION OF FORECAST WE REMAIN IN UPPER
NORTHWEST FLOW. SUNDAY NIGHT UPPER LOW PASSES TO OUR EAST. FORTY
EIGHT HOURS LATER, ON TUESDAY, ANOTHER UPPER LOW MOVES IN FROM THE
NORTHWEST BRINGING ANOTHER SHOT OF PCPN. HIGH PRESSURE BUILDS IN
FOR THURSDAY AND FRIDAY.
&&
.AVIATION...
SFC LOW PRES WAS CNTRD JUST N OF KPHD AS OF 06Z WITH AREAS OF SHRA
STILL AFFECTING THE NRN AND ERN PORTS OF THE CNTY WRNG AREA. EXPECT
VARIABLE CONDITIONS WITH MOST PORTS TRANSITIONING TO VFR CONDITIONS
AS THE MRNG PROGRESSES AND WARM FRONT LIFTS NWD. ANOTHER UPSTREAM
SHRTWV IS EXPECTED TO RTN SPPRT FOR SHRA LTR THIS MRNG...WL RESTRICT
MENTION TO PORTS ARE N AND E OF THE EXPECTED TROF AXIS FOR
NOW...MGW/FKL/DUJ.
WND DIRECTION IS VAR AS IS EXPECTED IN VCNTY OF A PRES CENTER...BUT
GRADUAL DVLPMNT OF S TO SW WND WL OCCUR AS PRIMARY LOW DIGS NWD
DURING THE DAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Apr 22, 4:01 AM EST, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
501 AM EDT SAT APR 22 2006
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-
020>023-029>032-WVZ001>004-012-021>023-041-230915-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-
VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-
ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-
FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-
PRESTON-TUCKER-
501 AM EDT SAT APR 22 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Apr 22, 8:37 AM EST, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
937 AM EDT SAT APR 22 2006
MDZ001-PAZ030-032-WVZ021>023-041-221615-
GARRETT-WESTMORELAND-FAYETTE-MARION-MONONGALIA-PRESTON-TUCKER-
INCLUDING THE CITIES OF...OAKLAND MD...GRANTSVILLE...GREENSBURG...
NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...UNIONTOWN...
CONNELLSVILLE...OHIOPYLE...FAIRMONT...MORGANTOWN...KINGWOOD...
TERRA ALTA...PARSONS...DAVIS...THOMAS
937 AM EDT SAT APR 22 2006
NATIONAL WEATHER SERVICE PITTSBURGH SAYS TRAVELERS SHOULD BE ALERT
FOR THE FOLLOWING HAZARDS AS THEY GO ACROSS THE MOUNTAINS THIS MORNING.
THESE POTENTIAL HAZARDS ARE ALL RELATED TO THE STEADY RAIN THAT
HAS FALLEN SINCE FRIDAY EVENING. THERE CAN BE PONDING OF WATER ON
ROADS. MUD SLIDES AND ROCK SLIDES ARE ALSO POSSIBLE. BROKEN TREE
LIMBS CAN ALSO OBSTRUCT TRAFFIC. FOG CAN LOWER THE VISIBILITY NEAR
THE RIDGE TOPS.
MANY LOCATIONS HAVE GOTTEN OVER AN INCH OF RAIN SINCE FRIDAY
EVENING AND THIS HAS CAUSED SOILS TO BECOME SATURATED. CONDITIONS
WILL IMPROVE THIS AFTERNOON AS THE RAIN WILL BE ENDING.
TAKE EXTRA CARE TRAVELING TODAY. STAY TUNED FOR UPDATES ON THIS
SITUATION.
Flash Flood, Preston
- When
- April 22, 10:45 AM EST to 1:30 PM EST
- Where
- Preston County, Albright
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.500, -79.633
At 1145 AM EDT, flooding was first reported when streams covered roads near Bruceton Mills. By 1215 PM EDT, there were floods and mud slides in Albright and Victoria Hollow. By 1250 PM EDT, SR 50 in Fellowsville flooded; while flooding continued in Bruceton Mills.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Alabama, April 22, 2006$800,000 · 1 event
- Tornado and Hail in Texas, April 22, 2006$510,000 · F0 · 9 events
- Flash Flooding and Heavy Rain in Puerto Rico, April 22, 2006$146,000 · 11 events
- Hail in Michigan, April 22, 2006$75,000 · 1 in hail · 5 events
- Hail and Damaging Wind in Georgia, April 22, 2006$50,000 · 52 kt wind · 3 events
- Flash Flooding and Flood in Maryland, April 22, 2006$50,000 · 3 events
- Flash Flooding and Heavy Rain in Virginia, April 22, 2006$25,000 · 7 events
- Hail in Michigan, April 22, 2006$20,000 · 0.88 in hail · 2 events
- Hail and Damaging Winds in South Carolina, April 22, 20061.75 in hail · 11 events
- Heavy Rain in Puerto Rico, April 22, 2006$2,000 · 10 events
- Hail and Damaging Wind in Michigan, April 22, 20061.75 in hail · 10 events
- Hail and Damaging Winds in North Carolina, April 22, 20061.75 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501368.